MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-6-20-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a coil failed to detach.The patient was undergoing surgery for treatment of an endoleak.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that prior coils placed and detached in endoleak with no issue.Upon trying to detach the last 6x20 coil by breaking between the two black marks, it would not detach.We tried to detach further down the wire with no result.Pulled out without complication and another coil was used and detached without complication.The physician did not attempt to detach with an instant detacher.There were 4 manual detachment attempts.There was no issue with the instant detachment.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a terumo progreat microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Device evaluation is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that there were no issues encountered prior to the non-detachment, and no pushwire damage was observed after removal.
 
Additional Manufacturer Narrative
Product analysis of nv-6-20-helix, lotno:227569955 as found condition (condition of returned device): a concerto implant coil was returned within a shipping box; within bubble wrap and within an opened concerto implant coil inner pouch.The concerto implant coil was returned without the introducer sheath.Visual inspection/damage location details: the concerto pushwire was found to be broken distal to break indicator, bent at ~20.3cm and kinked at lumen stop ~160.9cm from broken proximal end.This is indicative that a manual detachment was attempted at these locations.The coin appeared to be still against the lumen stop with what appeared to be blood underneath the outer jacket.The shield coil was found intact with the implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, and a manual detachment was then attempted by retracting the release wire.The coin was found to be broken at distal end with broken distal end stuck within lumen stop.The implant coil was unable to be detached.The retainer ring and lumen stop inner diameters were unable to be measured.Conclusion: based on the analysis performed, the concerto coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached.The likely cause for the non-detachment are the bends and kinks found on distal end of the pusher, causing the release wire to become stuck and in turn damaging (break) the coin.The implant coil was found damaged, and the pusher was found bent/kinked.Possible causes for coil and pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19529237
Report Number9612164-2024-02807
Device Sequence Number7513129
Product Code KRD
UDI-Device Identifier00847536044951
UDI-Public00847536044951
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNV-6-20-HELIX
Device Catalogue NumberNV-6-20-HELIX
Device Lot Number227569955
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer06/16/2024
07/15/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/11/2024
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale